Alert archive / California / Freeze Warnings in 2006
Freeze Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 18, 2006, 1:51 PM PST for 7 counties in California. It took effect at Dec 19, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2006, 1:51 PM PST (21:51 UTC)
- In effect from
- Dec 19, 2006, 12:00 AM PST
- Expired
- Dec 19, 2006, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 67 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 18, 8:44 AM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 18, 8:44 AM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 AM PST MON DEC 18 2006
.DISCUSSION...WHAT A FROSTY START TO THE DAY. MOST LOCATIONS ACROSS
THE BAY AREA THIS MORNING WERE COLD AND IN THE UPPER 20S TO LOWERS
30S. IN FACT...A FEW LOCATIONS IN THE SHELTERED VALLEYS OF THE
NORTHBAY ACTUALLY TUMBLED INTO THE UPPER TEENS AND LOWER 20S.
BESIDES THE COLD MORNING LOWS...WIDESPREAD FROST WAS ALSO OBSERVED
ACROSS MUCH OF THE DISTRICT. THIS MORNING HAS BEEN THE
COLDEST SO FAR THIS SEASON AND IS SURPRISINGLY COLDER THAN MUCH OF
NEW ENGLAND. THE COLD TEMPERATURES ARE RIGHT ON CUE WITH THE START OF
THE WINTER SOLSTICE ONLY A FEW DAYS AWAY. THE OAKLAND MUSEUM WAS THE
ONLY LOCATION TO OFFICIALLY BREAK ANY RECORDS FOR LOW TEMPERATURES
(SEE SFORERMTR).
THIS COLD SNAP IN THANKS TO A RELATIVELY COLD AIRMASS AND STRONG
HIGH PRESSURE COVERING MUCH OF THE PAC NW AND THE EPAC. THIS LARGE
AREA OF HIGH PRESSURE HELPED TO CREATE LIGHT WINDS AND DRY
CONDITIONS...WHICH IS IDEAL FOR RADIATIONAL COOLING. SOME
RECOVERY IS EXPECTED TODAY WITH WINDS BECOMING NE OR
SLIGHTLY OFFSHORE. HOWEVER...HIGH TEMPERATURES SHOULD BE CLOSE TO
NORMAL OR JUST BELOW CLIMO.
AS FOR TONIGHT...LOW TEMPERATURES WILL ONCE AGAIN MAKE A RUN AT THE
RECORD BOOKS. TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH
RADIATIONAL COOLING...BUT WOULD NOT BE SURPRISED IF MOST LOCATIONS
CAME IN A FEW DEGREES COLDER TOMORROW MORNING. THE CURRENT FORECAST
HAS A FREEZE WATCH FOR TONIGHT(SFONPWMTR)...BUT THIS WILL LIKELY BE
UPGRADED TO A FREEZING WARNING. AS POINTED OUT BY THE NIGHT
SHIFT...THE SFO BAY ZONE MAY NEED A FROST ADVY.
TOMORROW AND TOMORROW TONIGHT WILL BE SIMILAR TO TODAY WITH NEAR
NORMAL HIGHS AND COLD OVERNIGHT LOWS. THERE AFTER...THE WEATHER
WILL REMAIN QUIET UNTIL THURSDAY WHEN A COLD FRONT IS FORECAST TO
APPROACH FROM THE WEST.
&&
.AVIATION...PREVIOUS...DRY OFFSHORE FLOW BRINGING CLEAR SKIES THROUGH
TUESDAY. WINDS WILL BE LIGHT OFFSHORE OVER THE SFO BAY AREA BUT
WINDS IN THE EAST BAY HILLS WILL BE LOCALLY 15-20 MPH. OFFSHORE FLOW
NOT EXPECTED TO BE STRONG IN THE AFTERNOON AND A WINDS WILL
BECOME LIGHT ONSHORE.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
.TNGT/EARLY TUESDAY...FREEZE WATCH FOR MOST
INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY
BAY AREAS.
PUBLIC FORECAST: MEHLE
AVIATION/MARINE: W PI/C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 18, 4:30 AM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 430 AM PST MON DEC 18 2006 CAZ506-507-510-513-514-516-190000- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY INCLUDING SAN JOSE-MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 430 AM PST MON DEC 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES ARE EXPECTED EARLY THIS WEEK. A FREEZE WATCH HAS BEEN ISSUED FOR LATE MONDAY NIGHT AND TUESDAY MORNING. COLDEST TEMPERATURES ARE EXPECTED IN THE INLAND VALLEYS WHERE OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S. * FREEZE WATCH...SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLD OVERNIGHT LOWS ARE EXPECTED ONCE AGAIN TUESDAY NIGHT AND EARLY WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRENCHLEY
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:51 PM PST | Frost Advisory | MTR | Alameda, Contra Costa, San Mateo, Santa Clara | 19 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.